Swelling face

Hi all I was just wondering if anyone has a problem with their face and neck swelling. I have been on 40 mg of steroids for about 9mths before that 60mg for about 3mths. It is only in the last few weeks that I'm having this problem and it has got to the stage where my eyesight is affected, everything is blurred and it feels like my face is so tight it is going to explode. I have told my doctor who says it's down to the steroids but if it was then why am I only just having this side effect. I know about"moon" face but believe me I look like a football. Jenny

24 Replies

oldestnewest
  • Hi, Jenny. Though I've not been on steroids, I do know that a swollen face is a side effect of some steroids and can happen as the meds build up in your system. Why not have a chat with the BLF nurse about what you're experiencing - you can find their contact details under the red balloon. All the best, M.

  • Thankyou M for your reply I think I will give the blf nurses a call as it is worrying me. Jenny

  • Hi Jenny, I was also going to suggest calling the helpline. The number is 03000 030 555. They'll be open at 9 I think. It sounds very uncomfortable and if it's affecting your vision it needs investigating. It sounds more than the usual moonface. Let us know how you get on. Jan

  • Thankyou Jan I will keep you informed of the outcome.jenny

  • Hi Jenny

    I have a face like a bull frog!

    Not my usual face but so puffed up and like you causing my eyes to puff and impair my vision. But mine is a result of sinus trouble. If I have a good day for my sinus my face goes back to normal with 'craping' of the skin (like a balloon that has lost its air) but that is my experience nothing to do with steroids.

    So I am not much help but maybe consider it may be other things.

    Please let us know how you get on.

    SK

  • Hi Sk I'm seeing a doctor tomorrow as there was no one at the blf helpline that could help me today. I know there is definitely something going on but what is anyone's guess. I will keep you posted. Thankyou for your reply. Jenny

  • Hi Jenny

    I would love to hear how you get on.

    Please 'report' back LOL

  • Hi all just to update you I have been admitted to hospital waiting for a bed now so hopefully will get to the bottom of what is happening to me 😊 Jenny

  • Glad your gp took it seriously this time, clearly needs investigating. Happened to me once, an allergy - face ballooned overnight, eyes & nose practically disappeared! An antihistamine injection + a course of anti-h tablets sorted it in 7days. I carry an Epipen.

    It's odd yours has been building up for weeks though. Sounds too severe to be cushingoid. Good luck and I hope you'll let us know how you get on.

  • My thoughts are with you Jenny.

    You're not gribbiting like a frog are you. Having a bad face day myself. It's worse for me when the selling is more one sided good job I'm not vane.

    Keep us posted and keep your chin up if you can.

    Fingers crossed for you.

    Hope it gets sorted soon.

    Xxx

  • Well I don't think the Drs have got a clue what's wrong, another swelling has come to the top of my spine which is painful and blackout number 7 has left me with a black eye. I have got a feeling they are going to put it all down to my ILD. Easy scapegoat. Jenny

  • Oh dear Jenny, another swelling, you must be very fed up. I do hope they find out what's wrong. I presume they've done bloods etc? Are they keeping you in hospital?

  • Sure it's not the wine? Sorry for my poor humour. So are you no further ahead with a diagnosis?

    Have they kept you in or did you manage to get home? I hate being in hospital when it takes ages to get things sorted but it is the best place if you want to get to the bottom of the problem.

    My thoughts are with you hun.

    SK

  • Hi they kept me in but now saying could all be down to the ILD so every chance of going home in the morning without any answers to the swellings or the blackouts. Much more swelling and I will look like Michelin woman lol. Jenny

  • Michelin woman & bullfrog???

    What a sight!

    Night night

  • Night night sleep tight don't let the swamp frogs bite

  • And a jolly good morning to you. How did you sleep in hospital?

    It's a cold dark morning so stay under the covers for as long as you can.

    Hope you make progress this morning. Can you smell my bacon sarnies?

    Xxx

  • A jolly good morning to you too. No sleep at all but that's not unusual in here. I could just murder a bacon sarnie but not on offer here, its cold toast and porridge that's just warm how very appetizing NOT lol. I suppose now it will be a 3hr wait for the Drs to do their rounds but I'm expecting them to fob me off. I will keep you posted. Jenny

  • Stand stron Jenny. If they don't listen tell them you are calling in the bullfrog. My face could scare anyone at the moment.

    Keep up the fight for deflated faces!

    Xxx

  • Lol its lovely to be able to have banter with a fellow fat face xx

  • Are you still 'incarcerated'?

    Shall I get the car out of the garage? Filled it up with petrol just in case LOL

  • They are sending me home later on no answers to the blackouts as for the swellings the Dr says no matter how many years anyone is on steroids these swellings can appear. Bloody wonderful I look like a gargoyle x

  • Oh dear, we will have to go out together n pretend we are twins. Ha ha.

    Can you take antihistamines? These help me a bit. But I'm just putting up with it for now. Personally I hate getting another condition or problem on my increasing list.

    Take care

    SK

  • Hi craftyone, I`m wondering why you`ve been on such a permanent high dose of steroids ? I do know what you mean though because a few years ago I was on 60mg of steroids a day for about 12 months gradually- VERY gradually reducing over the next 6 months. This was because I had Polymyalgia Rheumatica and I ended up wirh a huge face, neck and body. The rheumatologist referred to me as cushingoid, a reference to Cushing`s disease. But if you`re only just having this effect it sounds more like an allergy. I woke up looking Mongolian after being put on Uniphyllin and a friend of mine had a very swollen face after certain tablets poisoned her. Hope it gets sorted for you soon Jenny. Keep well, Sheila x

You may also like...